MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEMSIZE 4; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEMSIZE 4; CEMENTLESS STEM
Model Number 01.18.234
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regualtory affairs department on 24 april 2020: lot 187879: (b)(4) items manufactured and released on 08-feb-2019.Expiration date: 2024-01-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported events.Clinical evalutaion performed by medical affairs director: joint dislocation following tha happened twice in few weeks.According to report, the surgeon thinks that the dislocations may have occurred due to relative position of the components, which is very likely to be the case.Therefore, no defect in the devices should be sought as cause for this adverse event.Patient match planning review (the system is not registered in usa).: the dataset uploaded fully respected the protocol.The images were not expired at the time of the surgery (see the screenshot below of the report of the qc).For these reasons we accepted this dataset.The reconstructed profile follows precisely the contour of the bone.All the landmarks were taken according to the process, as shown in the screenshots below concerning the femur implant, we have proposed an amistem collared standard stem size 5.We have also evaluated the stem size in the dicom images (frontal and axial view).Concerning the acetabular implant, we have proposed an mpact-two holes cup size 56.Cup inclination and retroversion have been set to 50°/10° respectively.In fact this planning has been made on the 17th of march, whilst we received an e-mail reporting surgeon preferences at 45°/15° only after this date (12th of june).The guide appears in good contact with bone, no areas of instability are visible.Our analysis of the myhip process of this case found no deviations from the standard procedures.Each step has been performed correctly.The case was created as "anterior" and no comments reported that the configuration was wrong.Additional items involved in the event.Batch review performed by medacta regualtory affairs department on 24 april 2020: cup: mpact 01.32.156dh acetabular shell 56 two-holes (k132879) lot.1905340 lot 1905340: (b)(4) items manufactured and released on 11-set-2019.Expiration date: 2024-08-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported events.Liner: mpact 01.32.3648hcat hooded pe hc liner 36/f (k132879) lot.172565 lot 1905340: (b)(4) items manufactured and released on 23-oct-2017.Expiration date: 2022-10-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported events.Ball heads: mectacer 01.29.210 biolox delta ceramic ball head 12/14 36 size l + 4 (k112115) lot.1903863 lot 1903863: (b)(4) items manufactured and released on 26-aug-2019.Expiration date: 2024-07-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported events.
 
Event or Problem Description
The patient dislocated his right hip twice following a posterior approach total hip replacement which was performed on the (b)(6) 2020.The surgery included a myhip plan.The surgeon does not fault the implants however has questioned the positioning of the implants on the myhip plan.The plan was booked incorrectly as an anterior approach.Dislocations occurred the week of (b)(6).A closed reduction was performed on both occasions.It is unsure if the patient is dislocating anteriorly or posteriorly.No revision surgery is planned at this stage.
 
Additional Manufacturer Narrative
Patient match planning review: here below you can find the detailed analysis of the process: images qc: the dataset uploaded fully respected the protocol.The images were not expired at the time of the surgery (see the screenshot below of the report of the qc).For these reasons we accepted this dataset.Reconstruction: the reconstructed profile follows precisely the contour of the bone, as shown in the screenshots below (frontal views moving frontally; profile of the reconstructed bones in green).Axial views moving axially: planning - landmarks: all the landmarks were taken according to the process, as shown in the screenshots below.Planning - choice of the size: concerning the femur implant, we have proposed an amistem collared standard stem size 5; the screenshots below show the 3d frontal and lateral views of the stem in the femur canal.We have also evaluated the stem size in the dicom images (frontal and axial view).Concerning the acetabular implant, we have proposed an mpact-two holes cup size 56.Cup inclination and retroversion have been set to 50°/10° respectively.In fact this planning has been made on the 17th of march, whilst we received an e-mail reporting dr.(b)(6) preferences at 45°/15° only after this date (12th of june).We report below some screenshots: planning - validation: as shown in the screenshot below, the rev.0 has been automatically validated.Myhip anterior guide: the guide appears in good contact with bone, no areas of instability are visible.We report two screenshots of the dicom images in axial view and lateral view (profile of the reconstructed bone in yellow and profile of the cutting block in red), and a 3d view: extra-analysis: a post-op image has been provided, in which a calculation of the implanted cup anteversion was performed, but please note that being a calculation performed manually, we cannot provide an analysis that replicates the calculation made on this image.The cup anteversion manually calculated was about 6°, differing by 4° from our planning proposal.This is possible, because the posterior acetabular guide was not provided for this case, as it was created as an anterior approach, so the cup was manually inserted.A dislocation may occur in case of low anteversion, but this parameter does not depend on myhip system when the acetabular guide is not used.Conclusions: our analysis of the myhip process of this case found that each step has been performed correctly.The case was created as "anterior" and no comments reported that the selected configuration was wrong.In general we set cup anteversion in a range between 10° and 20°; in this specific case we proposed 10° and the planning was performed in (b)(6) 2020, prior to receiving the e-mail communicating the surgeon's preferences about cup anteversion and inclination (maintaining 15°/45° as default) in (b)(6) 2020.So no deviations from the standard procedures have been happened.
 
Event or Problem Description
The patient dislocated his right hip twice following a posterior approach total hip replacement which was performed on the (b)(6) 2020.The surgery included a myhip plan.The surgeon does not fault the implants however has questioned the positioning of the implants on the myhip plan.The plan was booked incorrectly as an anterior approach due to the wrong information received from the hospital.In this case, the surgeon needed posterior approach planning and guides, as they were not available he inserted the cup manually.Dislocations occurred the week of the 1st of june.A closed reduction was performed on both occasions.It is unsure if the patient is dislocating anteriorly or posteriorly.No revision surgery is planned at this stage.

Brand Name
STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEMSIZE 4
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10243922
Report Number3005180920-2020-00398
Device Sequence Number3297120
Product Code LZO
UDI-Device Identifier07630030804595
UDI-Public07630030804595
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model Number01.18.234
Device Catalogue Number01.18.234
Device Lot Number187879
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight100